CCSVI or Tysabri??

A forum to discuss Chronic Cerebrospinal Venous Insufficiency and its relationship to Multiple Sclerosis.

CCSVI or Tysabri??

Postby reece » Thu Mar 17, 2011 7:12 am

Just wondering....

I had the CCSVI procedure done in December of 2010 and also started Tysabri around this same timeframe.

Up until a couple of weeks ago, I had not noticed any real major improvements with my symptoms. Two weeks ago, my balance, gait, etc have started to dramatically improve.

I was wondering (and hoping) if I should attribute this to CCSVI, or is this more related to the risky Tysabri? In short, I am looking to justify quitting the Tysabri infusions, but I don't want to lose the gains I have made.

Any input here or similar experience would be greatly appreciated!
User avatar
reece
Getting to Know You...
 
Posts: 15
Joined: Sun Jan 18, 2009 4:00 pm

Advertisement

Postby soapdiva884 » Thu Mar 17, 2011 7:59 am

Not sure what is causing your improvements, but....congratulations! My bf does Tysabri and has had the CCSVI proc. done twice. So, he is continuing due to not knowing just how much the Ty is helping him. He has been on Ty for well over two years now. Good luck to you.
Boyfriend dx'd 6-6-06!!! RRMS............CCSVI procedure done on Nov. 13, 2010 and March 7, 2011 by Dr. Sclafani!
User avatar
soapdiva884
Family Elder
 
Posts: 167
Joined: Mon Apr 05, 2010 3:00 pm

Postby joge » Thu Mar 17, 2011 10:40 am

Never change a winning team.

Zambo's advice is: stay on your medication.
I'm ready, I'm ready !
User avatar
joge
Family Elder
 
Posts: 109
Joined: Mon May 24, 2010 3:00 pm

Postby HappyPoet » Thu Mar 17, 2011 11:05 am

Definitely discuss with your doctor stopping Ty:

"When Tysabri Stops, Multiple Sclerosis Lesion Counts May Rebound"
http://www.medpagetoday.com/Neurology/M ... rosis/6674

Best of luck.
User avatar
HappyPoet
Family Elder
 
Posts: 1401
Joined: Thu Jul 09, 2009 3:00 pm

Postby greyman » Fri Mar 18, 2011 4:18 am

HappyPoet wrote:
"When Tysabri Stops, Multiple Sclerosis Lesion Counts May Rebound"


Yeah, that's what happenned to me...
User avatar
greyman
Family Member
 
Posts: 70
Joined: Thu Dec 10, 2009 4:00 pm
Location: Poland

Postby Johnnymac » Fri Mar 18, 2011 6:10 am

When my wife was on Tysabri I could go to the infusion center with her every month and got to know some of the other folks being treated. My wife never had any claims of Ty making her feel better, but a lot of the others at the clinic made claims of it really helping them with fatigue and that they could tell when they were at the end of their month and about to go get the next infusion.

I can say that when she quit the Tysabri my wife suffered her worst relapse and her new Neuro (not the one who prescribed the Tysabri) told her she was most likely suffering from IRIS, and that it was imperative to get on something else when getting off Tysabri. If you ever get of Tysabri, make sure you do something to help mitigate the risk of IRIS, its pretty scary.
User avatar
Johnnymac
Family Elder
 
Posts: 213
Joined: Wed Oct 18, 2006 3:00 pm

Postby Cece » Fri Mar 18, 2011 7:23 am

It could be either, neither or both! That does not narrow it down. I wouldn't want to change what's working but I also wouldn't want to stay on a drug like Tysabri with its risks of pml. Very tough call.
Cece
Family Elder
 
Posts: 9011
Joined: Mon Jan 04, 2010 4:00 pm

Postby Crystwo » Fri Mar 18, 2011 9:14 am

I quit ty in June of 2010 on my own without my neuros ok,( I couldn't make it to the hospital on my own easily enough). I noticed nothing on it or off of it. Ty did nothing for me. Had CCSI procedure done 4 months ago and many things are much better. I'm not reccomending you don't talk with your neuro, I'm just telling my own story.
User avatar
Crystwo
Getting to Know You...
 
Posts: 20
Joined: Sun Jan 02, 2011 4:00 pm

Postby CRHInv » Fri Mar 18, 2011 9:19 am

Reece, I am so glad to hear of your improvements! I hope they continue.

I was not familiar with IRIS ( immune reconstitution inflammatory syndrome) so I looked it up and thought I would share this link on a brief report with others that read this thread: http://www.investorvillage.com/smbd.asp ... d=10150727
dx 4/09 * Stanford appointment 11/09/09 * One stent left, low jugular 11/10/09!<br />One year from treatment, I have my life back.  Placebo schmebo.
User avatar
CRHInv
Family Elder
 
Posts: 402
Joined: Sun Aug 30, 2009 3:00 pm
Location: Chandler, AZ

Postby HappyPoet » Fri Mar 18, 2011 10:14 am

greyman wrote:
HappyPoet wrote:
"When Tysabri Stops, Multiple Sclerosis Lesion Counts May Rebound"


Yeah, that's what happenned to me...

Me, too :(
User avatar
HappyPoet
Family Elder
 
Posts: 1401
Joined: Thu Jul 09, 2009 3:00 pm

Postby reece » Fri Mar 18, 2011 12:31 pm

Thanks to you all for replying to my question!

Here's another one for you...

With me only having three infusions to date, is the risk still there or does anyone have any experience with IRIS happening when going off Tysabori so early?
User avatar
reece
Getting to Know You...
 
Posts: 15
Joined: Sun Jan 18, 2009 4:00 pm

Postby HappyPoet » Fri Mar 18, 2011 1:28 pm

reece,

The quote below comes from the 2007 study I linked to in my first post:

The rebound effect was most pronounced among patients who had received only two monthly natalizumab infusions. They had a five-fold increase in lesion counts post-therapy, the investigators reported online in Neurology, in a study scheduled for the Dec. 11 print version.


These quotes below come from the 2011 study CRHInv linked to in her post:

Patients Thirty-two patients with MS who had received at least 12 consecutive natalizumab infusions.

Conclusions In this cohort of patients with MS who had disease refractive to multiple therapeutics before starting natalizumab treatment, magnetic resonance imaging [lesions] and clinical disease activity [symptoms] returned, often aggressively, following discontinuation of natalizumab therapy. These findings suggest we should consider strategies to minimize the risk of immune reconstitution inflammatory syndrome after natalizumab discontinuation.

I hope this helps.
User avatar
HappyPoet
Family Elder
 
Posts: 1401
Joined: Thu Jul 09, 2009 3:00 pm

Postby Cece » Fri Mar 18, 2011 1:34 pm

8O I didn't know that, that's crazy.

To avoid IRIS, it is good to switch directly from Tysabri to an interferon. Perhaps later the interferon could then be discontinued? There is some research supporting this strategy.
Cece
Family Elder
 
Posts: 9011
Joined: Mon Jan 04, 2010 4:00 pm

Postby Johnnymac » Fri Mar 18, 2011 3:16 pm

Cece wrote:8O I didn't know that, that's crazy.

To avoid IRIS, it is good to switch directly from Tysabri to an interferon. Perhaps later the interferon could then be discontinued? There is some research supporting this strategy.


That was the advice of Courtney's neuro, she was put on a 5 day course of intravenous steroids to help with inflammation and immediately started back on copaxone which she still does daily. The steroids made her worse for a couple of days but she recovered almost fully from the relapse/iris. In her case she was almost at the 2 year mark on Tysabri when she stopped.
User avatar
Johnnymac
Family Elder
 
Posts: 213
Joined: Wed Oct 18, 2006 3:00 pm

Postby bunny82 » Sat Mar 19, 2011 8:36 am

Johnnymac wrote:
Cece wrote:8O I didn't know that, that's crazy.

To avoid IRIS, it is good to switch directly from Tysabri to an interferon. Perhaps later the interferon could then be discontinued? There is some research supporting this strategy.


Guys, this thread is just turning into a very scary one... :cry: (None of your faults, just life, of course...) I've been on Tys for more than a year (OMG, coming up to a year and a half) and in a way I'm a big fan; before Tys I used to have relapses every 3-4 months and now I haven't had one since I'm on it.

I'm gonna have the procedure in a few weeks' time and hopefully everything will go really well. (I certainly prepare for best-case-scenario...) And I was also hoping that a few months later I might be able to come off Tys - like everyone else, I'm scared of PML... So this was the plan, and I did know about the fact that some people might rebounce but this IRIS-thing is completely new to me... I've only heard of IRIS in relation to PML, not when coming off the drug.

I know that here in the UK when you come off Tys they don't allow you to start something else immediately (at least not in my hospital), only if you have a few months (perhaps 3?) wash-out period first.

It would be lovely to hear of people who used to be on Tys, had the procedure done and came off it. I think Kerri and Loobie have done it but if there is anyone else, please, please share your story.
User avatar
bunny82
Getting to Know You...
 
Posts: 18
Joined: Wed Oct 06, 2010 3:00 pm

Next

Return to Chronic Cerebrospinal Venous Insufficiency (CCSVI)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service